Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


New Quad pill
May 14, 2012

Will you be having your patients switch to the new quad pill if they have done well on atripla. I've been on sustiva and atripla since they became avail. Not any problem with bad dreams. If, which is very rare, I ever wake up during the middle of the night, I do feel the fogginess. Once, I forgot to take atripla at bedtime and took it in the morning.. wow, the fogginess. Other than that, I'm doing well in all labs, <20, nice cd4, etc.. Any thoughts?

Response from Dr. Young

Hello and thanks for posting.

If you're a frequent reader of my posts, you'll see that I'm a relatively conservative, "ain't broke, don't fix", kinda doctor. Much of this is based on the observation that in most clinical studies, regimens overall are very similar (non-inferior) to one another.

I'd need compelling reasons to switch someone off of a well-tolerated regimen to a newer regimen. So, while there are many people who aren't optimally tolerating their Atripla regimen, it doesn't seem like your one of them (save for that mid-evening fogginess).

A switch to the future Quad would replace efavirenz (in Atripla) with cobicistat/elvitegravir. That switch probably wouldn't improve your already excellent viral suppression and CD4s, probably would improve the evening fogginess, but risks even a small possibility of new side effects.

So, if it were me, I'd probably sit tight and continue on your excellent performing meds.

Just my 2c. BY



Previous
very scared
Next
aluvia and truvada given with cd4 count of 659

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement